I've had shoulder pain since August, and have been on prescription NSAID's since September, the VA gave me an MRI on my shoulder last week, and the man who gave me the results was a P.A. with an attitude problem.... So, I was wondering if someone can translate this into everyday English for me.
Low grade thickness tear (less than 25% of tendon thickness) involving the far posterior fibers of the infraspinatus tendon at the insertion. There is no full-thickness rotator cuff tear.
Thickening of the inferior labrum with a questionable tear of the labro- cartilaginous junction.
Thinning of the inferior glenoid cartilage with sclerosis and subchondrial cystic change involving the underlying inferior glenoid which also demonstrates mild bone marrow edema.
I am a 41 y/o male, and the VA is putting me under 8 weeks of PT for this condition, with a scheduled meeting with the "whole orthopaedic team" at the end of March. They gave me a shot of cortisone in the shoulder last week on Tuesday, which seemed to help the pain until Friday, then my arm started hurting again.
The MRI describes a minor tear in one of the muscles (infraspinatus) of the rotator cuff (the muscles that support the shoulder joint) and thickening of the inferior part of the labrum (covering of the joint), possibly inflammatory in nature. This is also thinning of the joint cartilage with associated degenerative changes. I would suggest continuing with the management plan suggested by your doctor till further review.
Hope this is helpful.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.